Heart Disease Community
NO ENERGY after receiving heart stent
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

NO ENERGY after receiving heart stent

One month ago, my friend received a stent in his left coronary artery. He is only 49 years of age and in tremendous health, we thought. He eats quite healthy and lives a very active lifestyle. He doesn't eat fast food at all, eats very lean meat and a LOT of veggies. Cooks with olive oil only. He does hard manual labor every day. Works as a mechanic as well as construction. And before receiving this procedure, even while having chest pains, he had a ton of energy. Now when he tries to work, his energy doesn't just get low, it is utterly depleted after just a couple of hours. He becomes extremely pale and must lay down. And it happens quite suddenly. Before the procedure, he could go all day without tiring. Can someone tell me what could be causing this?? He is taking Plavix and his aspirin daily as well as a cholesterol medication, although his cholesterol isn't hardly bad. Please help us understand why he has become so weak.
Related Discussions
14 Comments Post a Comment
Blank
1045086_tn?1332130022
I'd check the side effects of Plavix.  Are you sure he isn't on a beta blocker too?  That could certainly wipe him out and seems a likely drug class for him to be prescribed.
Blank
1045086_tn?1332130022
Forget the Plavix.  I'm not sure where my brain was.  Statins zapped my energy.  They definitely drain the supply of CoenzymeQ10 that is needed for energy, especially by the heart.  Everyone on statin therapy should be taking a CoQ10 supplement (ubiquinol).  Doctors acknowledge this but don't seem to pass the info on to patients for some reason.  It's sold OTC as a supplement.
Blank
63984_tn?1385441539
I never noticed a reduction in energy from statins, but often people are prescribed beta blockers after receiving a stent, and they definitely slow one down for a period of time until the body gets used to them.  There is also the possibility that the stent is blocked already (restinosis).  He should be talking to his doctor about the fatigue.
Blank
1045086_tn?1332130022
I hadn't realized what the statin was doing either until I had to stop taking it for an unrelated reason.  Once I wasn't taking it I was more alert and awake.  When I restarted it, fatigue and palpitations came back quickly.  Maybe my body just can't tolerate statins.  I'm guessing I'm not alone in that.

Just to be sure here, I am NOT suggesting anyone stop taking any prescribed medication.  Flycaster is absolutely right about the beta blockers and with his recommendation for your friend to talk to his doctor about any concerns.
Blank
367994_tn?1304957193
Also,coenzyme Q10 has effects on components of the blood that are involved with forming blood clots. May be contraindicated with antiplatelet therapy and that includes plavix.
Blank
Avatar_m_tn
Hello everyone...In the past 6mos, what used to be easy to do for me, is now a major effort! I am a 57 year old male, with heart disease on both sides of my family. Naturally, I'm expecting the same. My job is hi stress, and am on Simvastatin, and some type of waterpill for my blood pressure. I started to develop chest pains now, and "running out of gas" even walking!
Passed my stress, eko, ekg, and chest xrays w/o a problem...just had a pulmonary today, and did well with that too. Don't know what to do next, and neither do the docs! I'm frustrated, and getting depressed...can't live like this! But as I read further, thoughts of statins, or BP meds could maybe be causing my problems??? I do take 2000mg of D3, COQ10, and an aspirin, and resveratrol as well. Someone tell me where to go from here please! My neighbor tells me to listen to my body...he passed all his tests as well, and 2 months later they were cracking his chest open in the OR!
BTW, I also had to CT scans between 5 & 7 yrs ago that showed "0" plaque!
Blank
976897_tn?1379171202
I think your key here is the high stress job. You are not a young spring chicken anymore and things start catching up with you, especially stress. Hi stress jobs are usually very mentally orientated and not so much physical, but I used to find it more tiring. I felt exhausted after each long day at work, but spent most of it behind a desk. I moved away from the job and went into one that was far more demanding physically, and less mentally. Are you getting plenty of exercise? it can be a good way to unwind. It's also very good and important for the body..
Blank
Avatar_m_tn
Harry,

Who has told you to take Resveratrol toguether with Simvastatin?

Resveratrol inhibits the metabolism of statins which then increase his level in blood and might become toxic.

If this has been prescribed by a dr. check with with asap, if not, stop the Resveratrol.

For the same reason, while on statins you should stay away of grapefruit and pomegranate.

Also check your BP, if the water pill that you take lows it too much, you can be tired the whole day. Is that the only medication for BP that you take?

If you take the Simvastatin I guess that your cholesterol is high, Have your thyroid been checked??

Jesus
Blank
Avatar_f_tn
I'm a 68 yr. old female and I have 6 stents, I also have little energy and I get out of breath very easily.  I was afraid that I was just getting lazy, but now I see that I am not the only one with this problem.  I am on a lot of medications, too.  I may not feel better physically, but I sure do feel better knowing that I am not getting lazy........
Blank
976897_tn?1379171202
Beta blockers are definitely nasty things for zapping your energy. It seems like everything you do has to be in slow motion, rather than the rapid reactions you could once use. I can tell you, when you are given permission to stop them, the sudden differences are amazing as well as scary. It feels as though your heart is on steroids and is about to explode. After about a week, it all seems to settle down again and you feel much more energy. I also used to hear my heart quite a lot and feel it beating while on BB, all that has gone. I kinda miss it though, it was reassuring to hear/feel it.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
Occupant
IL
212161_tn?1418434895
Blank
heartfluttersflyawayplz
hoschton, GA
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar_n_tn
Blank
reason for rapid Heard beat after t...
7 hrs ago by AKarthikeyan
Avatar_m_tn
Blank
Nick256 uploaded new photos
8 hrs ago
139792_tn?1299416777
Blank
Dalubaba commented on photo
11 hrs ago
Heart Disease Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
Occupant
IL
212161_tn?1418434895
Blank
heartfluttersflyawayplz
hoschton, GA